On 5/13 I had a SMA w/CBC - it was entirely normal other than AST of 57 and Lacatate Dehydrogenase ("LDH") of 616. On 5/15, my physician repeated the test b/c he thought that based on my good health, the test was a fluke. On that second test my AST was 28 and LDH was 171. My physician was satisfied that the first test was a fluke. When I realized that the two tests were done at different labs, I asked him to repeat the test at the first lab, which he did on 6/18 (36 days after the original test). The third test showed AST of 26 and LDH of 149.
In between those dates, I found out that Co-enzyme Q-10 in high doses (300mg) can cause elevations in AST and LDH but not other LFTs(Frischman and Greenberg - 1990). However, the authors state that this is very rare. I was taking approximately this dose at the 5/13 and 5/15 tests dates and dropped down to 50mg around 5/22 (26 days before the third test).
Also, everything else on the 2nd and 3rd tests (SMA w/CBC) were normal. In your opinion, was the first test a fluke. Could AST or LDH drop so drastically in just two days? Does different labs have anything to do with it? What are the half-lives of AST and LDH? Do you think that it was the co q.
Erin, PA has kindly addressed your question in her comments below and I agree with her assessment.
The isolated elevation in the LDH can certainly be explained by the different labs. I agree with the recommendation of closely monitoring the LFTs if you are going to start back up on the Co Q.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
It is very likely the first test was a fluke. AST and LDH are very non-specific and a one-time elevation is not cause for alarm. It may have been related to lab error, meds, or a list of other factors.
The bottome, line, if it is normal now and stays normal over time, no cause for concern. I you and your doc want to restart the Co-Q10, careful tracking of your numbers over time would be a good way to make sure the CO-Q10 is not causing your liver troubles.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.